Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2012, 7:42 PM EDT for Mercer County, West Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2012, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 21, 2012, 8:09 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:47 PM EDT | TSTM WND DMG | 5 Ssw Camp Creek, WV | TREE DOWN ON US 19 BETWEEN SPANISHBURG AND KEGLEY |
| Jun 21, 7:55 PM EDT | TSTM WND DMG | 3 Ene Princeton, WV | TREE DOWN EADS MILL ROAD NEAR MELROSE SQUARE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS51 KRNK 212342 SVRRNK WVC055-220045- /O.NEW.KRNK.SV.W.0130.120621T2342Z-120622T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 742 PM EDT THU JUN 21 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MERCER COUNTY IN WEST VIRGINIA... * UNTIL 845 PM EDT * AT 738 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEGLEY...OR 3 MILES NORTH OF PRINCETON...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PRINCETON... CAMP CREEK... KEGLEY... SPANISHBURG... ATHENS... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE. && LAT...LON 3741 8121 3753 8107 3741 8097 3733 8112 TIME...MOT...LOC 2338Z 254DEG 4KT 3741 8111 $$
2 follow-up statements
032 WWUS51 KRNK 212352 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 752 PM EDT THU JUN 21 2012 WVC055-220045- /O.CON.KRNK.SV.W.0130.000000T0000Z-120622T0045Z/ MERCER WV- 752 PM EDT THU JUN 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL MERCER COUNTY... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEGLEY...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... PRINCETON... CAMP CREEK... KEGLEY... SPANISHBURG... ATHENS... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE. && LAT...LON 3741 8121 3753 8107 3741 8097 3733 8112 TIME...MOT...LOC 2351Z 257DEG 5KT 3741 8108 $$
430 WWUS51 KRNK 220009 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 809 PM EDT THU JUN 21 2012 WVC055-220018- /O.CAN.KRNK.SV.W.0130.000000T0000Z-120622T0045Z/ MERCER WV- 809 PM EDT THU JUN 21 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERCER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE SEND YOUR REPORTS OF SEVERE WEATHER...INCLUDING REPORTS OF LARGE HAIL...WIND DAMAGE TO STRUCTURES...OR FALLEN TREES OR LARGE TREE LIMBS...TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE. LAT...LON 3741 8121 3753 8107 3741 8097 3733 8112 TIME...MOT...LOC 0008Z 254DEG 4KT 3741 8108 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:37 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 6:37 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT THU JUN 21 2012 .SYNOPSIS... THE INFLUENCE OF HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. ON FRIDAY...A COLD FRONT WILL SWEEP ACROSS THE AREA BRINGING A GREATER CHANCE OF SHOWERS AND STORMS FOR A GREATER PERCENTAGE OF THE REGION. HIGH PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT APPROACHES ON MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 320 PM EDT THURSDAY... ISOLATED SHOWERS AND STORMS HAVE DEVELOPED ACROSS TWO PRIMARY LOCATIONS...THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND THE ACROSS SOUTHWEST VIRGINIA BETWEEN ROANOKE AND HOT SPRINGS. OTHER VERY ISOLATED...SHORT LIVED CELLS ARE DEVELOPING AND THEN DISSIPATING. AS WE HEAD INTO THE EVENING HOURS...WE ARE EXPECTING A CONTINUATION OF THESE ISOLATED SHOWERS AND STORMS...WITH THE GREATEST FOCUS ON AREAS ALONG...AND JUST EAST OF THE CREST OF THE BLUE RIDGE. THE ACTIVITY SHOULD WANE BY SUNSET...WITH LINGERING ISOLATED COVERAGE THROUGH THE LATE EVENING. PRECIPITATION SHOULD BEGIN TO RETURN TO THE REGION BY EARLY FRIDAY MORNING IN FOR FORM OF ISOLATED SHOWERS. THESE WILL BE CONFINED TO PRIMARILY SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST VIRGINIA. THIS PRECIPITATION WILL BE IN ADVANCE OF AN APPROACHING COLD FRONT. THIS FRONT WILL CROSS THE REGION TOMORROW...WITH COVERAGE GREATEST ACROSS THE MOUNTAINS. WILL HAVE POPS RANGING FROM 60 TO 70 PERCENT THERE. THE DAY 2 CONVECTIVE OUTLOOK HAS THE AREA IN GENERAL THUNDER ON FRIDAY...BUT THE SLIGHT CHANCE FOR SEVERE WEATHER IS NOT TOO FAR TO OUR NORTHEAST. CANNOT RULE OUT A FEW ISOLATED SEVERE STORMS WITH THE PASSAGE OF THE FRONT...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF THE REGION. INCREASED CLOUDS AND A GREATER ABUNDANCE OF SHOWERS AND STORMS WILL HELP KEEP TEMPERATURES A BIT COOLER THAN THOSE REALIZED TODAY. STILL...LOWER 90S ARE EXPECTED EAST OF THE CREST OF THE BLUE RIDGE...WITH MID TO UPPER 80S IN THE MOUNTAINS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 340 PM EDT THURSDAY... FRONT WILL EXIT THE COUNTY WARNING AREA IN THE EVENING WITH MOST OF THE PRECIPIATION ENDING DURING THE EARLY MORNING HOURS SATURDAY. WEAK HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL LOWER SURFACE DEW POINTS AND PRECIPITABLE WATER VALUES...BUT 850 MB TEMPERATURES ONLY DROP BACK INTO THE +16 TO +18 RANGE. AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY ENOUGH SOUTHEAST LOW LEVEL WINDS DEVELOP TO MAINTAIN A PROBABILITY OF PRECIPITATION ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE. USED MAV NUMBERS AS GUIADANCE FOR HIGHS AND LOWS THROUGH THE PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 115 PM EDT THURSDAY... MODELS IN GOOD AGREEMENT DRAGGINK WEAK FRONT THROUGH THE APPALACHIAN REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY. THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS. FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... AS OF 1235 PM EDT THURSDAY... ISOLATED CONVECTION IS BEGINNING TO DEVELOP ACROSS PARTS OF THE REGION. ANTICIPATE ACTIVITY TO CONTINUE INTO THE EVENING HOURS. MOST AREAS WILL CONTINUE TO SEE VFR CONDITIONS. ISOLATED IFR/MVFR IS POSSIBLE UNDER THE HEAVIER CONVECTIVE CELLS...BUT THIS ACTIVITY WILL BE SHORT LIVED. OVERNIGHT...CONVECTION SHOULD WANE AFTER SUNSET. SOME MOUNTAIN VALLEY AND RIVER VALLEY MVFR FOG IS EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY IN AREAS TODAY AND THIS EVENING THAT RECEIVE PRECIPITATION. CONVECTION IS EXPECTED TO DEVELOP DURING THE MORNING...ESPECIALY IN THE WEST...IN ADVANCE OF AN APPROACHIN COLD FRONT. A COLD FRONT WILL CROSS THE AREA TOMORROW WITH GOOD COVERAGE OF SHOWERS AND STORMS. MOST AREAS WILL EXPERIENCE VFR CONDITIONS...BUT IFR/MVFR IS EXPECTED UNDER THE HEAVIER CONVECTIVE CELLS. HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS. LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN OF SCATTERED SHOWERS AND STORMS. && .CLIMATE... RECORD HIGHS FOR JUNE 21 ROA...101 IN 1931 BLF....89 IN 2011 DAN....98 IN 1964 LYH....98 IN 1933 RNK....92 IN 1953 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...SK AVIATION...DS CLIMATE...
Hazardous weather outlook, Jun 21, 10:47 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1047 AM EDT THU JUN 21 2012 NCZ005-006-VAZ035-043>047-058-059-221500- ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1047 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES CLIMBING WELL UP INTO THE 90S WILL COMBINE WITH MODERATE RELATIVE HUMIDITIES TO PUSH HEAT INDEX VALUES UP INTO THE 100 TO 104 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON. TODAY WILL LIKELY BE THE HOTTEST DAY OF THE YEAR FOR MANY AREAS. LIGHT SURFACE WINDS WILL BRING ONLY LIMITED RELIEF FOR COOLING. PERSONS WHO MUST WORK OUTDOORS TODAY ARE ADVISED TO TAKE APPROPRIATE ACTIONS TO MITIGATE AGAINST THE IMPACT OF HIGH HEAT AND HUMIDITY...INCLUDING DRINKING PLENTY OF CLEAR FLUIDS... SEEKING SHADE WHEN POSSIBLE...AND REFRAINING FROM EXCESSIVE EXERTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP ON FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022>024-032>034-221500- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD- 1047 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP ON FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-221500- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 1047 AM EDT THU JUN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORM WILL DEVELOP ONCE AGAIN THIS AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO REDEVELOP ON FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Jun 21, 5:34 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT THU JUN 21 2012
VAZ024-035-212215-
AMHERST VA-ROCKBRIDGE VA-
534 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHWESTERN AMHERST AND EASTERN ROCKBRIDGE COUNTIES
UNTIL 615 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BUENA VISTA CITY...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3790 7916 3788 7915 3786 7915 3764 7944
3778 7959 3800 7937
TIME...MOT...LOC 2131Z 227DEG 8KT 3776 7946
KMSpecial weather statement, Jun 21, 6:14 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 614 PM EDT THU JUN 21 2012 VAZ022-023-212300- BOTETOURT VA-ROANOKE VA- 614 PM EDT THU JUN 21 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BOTETOURT AND NORTHEASTERN ROANOKE COUNTIES UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROANOKE...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM. LAT...LON 3732 7985 3724 7992 3730 8000 3736 7995 TIME...MOT...LOC 2213Z 219DEG 5KT 3731 7993
Special weather statement, Jun 21, 6:17 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 617 PM EDT THU JUN 21 2012 VAZ013-014-016-017-212300- CARROLL VA-PULASKI VA-FLOYD VA-MONTGOMERY VA- 617 PM EDT THU JUN 21 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTHEASTERN CARROLL...SOUTHEASTERN PULASKI... CENTRAL FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDIAN VALLEY...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH IS EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INSIDE A STURDY SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3692 8063 3711 8051 3696 8024 3679 8050 TIME...MOT...LOC 2213Z 242DEG 10KT 3690 8050
Special weather statement, Jun 21, 6:38 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT THU JUN 21 2012
VAZ007-009-010-012-212345-
SMYTH VA-TAZEWELL VA-BLAND VA-WYTHE VA-
638 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SMYTH...SOUTHWESTERN TAZEWELL...SOUTHWESTERN
BLAND AND WESTERN WYTHE COUNTIES UNTIL 745 PM
EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ALLISON GAP...OR 3 MILES NORTH
OF SALTVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3722 8138 3682 8124 3671 8166 3680 8170
3685 8176 3695 8182 3696 8178 3705 8182
3709 8186
TIME...MOT...LOC 2234Z 267DEG 16KT 3692 8174Special weather statement, Jun 21, 7:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 715 PM EDT THU JUN 21 2012 VAZ045-220000- CAMPBELL VA- 715 PM EDT THU JUN 21 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR CENTRAL CAMPBELL COUNTY UNTIL 800 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSTBURG...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3720 7902 3714 7929 3722 7934 3733 7905 TIME...MOT...LOC 2313Z 205DEG 3KT 3724 7913
Local storm report, Jun 21, 7:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 5 ESE FOREST 37.33N 79.20W
06/21/2012 M61.00 MPH CAMPBELL VA ASOS
AT LYNCHBURG AIRPORT.
0623 PM TSTM WND DMG 4 ESE FOREST 37.33N 79.22W
06/21/2012 CAMPBELL VA PUBLIC
ONE 10 INCH MAPLE BLOWN DOWN, AND SEVERAL LARGE OAKS WITH
THEIR TOPS BLOWN OUT.
&&
WHPNearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.